Four people have died and a dozen more are hospitalized in mid-Georgia after overdosing on a street drug they believed to be Percocet, according to the Georgia Bureau of Investigation.
GBI spokeswoman Nelly Miles said reports are still coming in and the number of deaths could increase.
But in the past 48 hours, emergency workers responded to reports of overdoses in Centerville, Perry and Warner Robins.
Responders found some people unconscious and not breathing, and they had to be put on ventilators.
Miles said emergency workers had to give “massive doses” of Naloxone to counter the effects of the “yellow pills” that they believe were Percocet.
Pills on the street are often laced with many other drugs, she said.
The Georgia Department of Public Health is also investigating, along with the GBI and local authorities.
Thank you for reading the Journal-News and for supporting local journalism. Subscribers: log in for access to your daily ePaper and premium newsletters.
Thank you for supporting in-depth local journalism with your subscription to the Journal-News. Get more news when you want it with email newsletters just for subscribers. Sign up here.